Suggest treatment for UTI causing stomach cramps
User rating for this question
I have menstrual cramps for almost a month now, I also have vaginal discharge which I think is not normal, i frequently go to pee but there's no pain on it. When I went to the hospital last 2 weeks ago, they got sample on my urine and has scan on my lower abdomen, the doctor said I have a UTI and so he prescribed macrobid 100 mg twice a day which it did not give me even a relief after I finish them all, I went again to the hospital and they still got sample on my urine and the doctor prescribed me a ciproflox 500 mg twice a day. I am taking ciproflox for 2 days and I don't feel any different at all the pain still the same after the pain reliever is exhausted.
Posted Fri, 31 Jan 2014 in Women's Health
Answered by Dr. Rhea Chanda 11 minutes later
Brief Answer: urine culture Detailed Answer: Hi XXXXXXX If you have a UTI then you should have a urine culture which will show what type of infection you have and which medicine is suitable for you . So multiple antibiotics will not be needed . If you are still having symptoms even after antibiotics then diabetes and cystocele should be rule out next . Your scan should have ruled out renal stones which could be the cause of cramps . Cystitis also could cause cramps . I suggest you finish the course of antibiotics first . If you still have symptoms then diabetes should be tested for you. If thats normal then a cystoscopy may be required . The vaginal discharge is unrelated . Get a swab test to check for infection . Any foul smelling or colored discharge may be abnormal .
Follow-up: Suggest treatment for UTI causing stomach cramps 10 hours later
Answered by Dr. Rhea Chanda 10 minutes later
Brief Answer: serious but not critical Detailed Answer: First, talking about cystitis. It means the inside of the bladder is inflammed probably due to infection. So a procedure called cystoscopy is done where a small camera is inserted into the bladder to look at the mucosa and see any abnormalities. Usually infection is treated by anibiotics. Next, diabetes as you know, is a metabolic disease. You will need medication to control your blood sugar. High uncontrolled sugar can cause negative effect of your kidney,eyes or nerves.If untreated, there can be complications. But with medication, you will be fine.